Fecha de recepción: 19/10/2017 – Fecha de aceptación: 25/11/2017
Larrosa Espejo I, Santiago Pérez A, Vergas García J, Pérez Morales A
Hospital Clínico San Carlos. Madrid (España)
Iván Larrosa Espejo
Hospital Clínico San Carlos
C/Profesor Martín Lagos, s/n
Correo electrónico: email@example.com
The treatment of antiretroviral therapy (ART) for HIV is complex because of the emergence of new drug families and its pharmacological variability in efficacy, toxicity, resistance and interactions, further enhanced by the aging of this type of patients and by the polypharmacy. In addition, this infection is associated with a proinflammatory and prothrombotic state that may require concomitant administration of anticoagulants. Many antiretroviral drugs are capable of inducing or inhibiting hepatic enzymes, which makes them susceptible to interact with other drugs that are metabolized by these pathways, so that a change in the ART can trigger a decompensation of a controlled disease. Elvitegravir is able to induce the CYP2C9 isoenzyme, and on the other hand, acencoumarol is metabolized by this same isoenzyme, in such a way that INR levels can be affected if these drugs are administered simultaneously. The objective of this case is to describe a possible pharmacological interaction between elvitegravir and acenocoumarol in an HIV positive patient, elite controller, coinfected with the hepatitis B virus and with a thromboembolic history. To determine the impact of the interaction, we analyzed the INR levels available up to date and we found subtherapeutic levels that coincide with the ART change. The consultant decided to change the ART again, in order to avoid interactions and to adjust acenocoumarol dose according to the INR controls. The patient remained without serious consequences thanks to the close monitoring of the INR.
Key Words: HIV, elvitegravir, acenocoumarol, drug interaction.